MAUDE Adverse Event Report: ASCENSIA DIABETES CARE US INC. CONTOUR NEXT; BLOOD GLUCOSE TEST STRIPS

ASCENSIA DIABETES CARE US INC. CONTOUR NEXT; BLOOD GLUCOSE TEST STRIPS
Model Number 7313
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/10/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The patient/family was the initial reporter, so personal information was not entered.No information was captured as the customer's weight was not provided.This event is related to mdr #s 1810909-2019-00487 and 1810909-2019-00489.
 
Event or Problem Description
The customer obtained blood glucose readings of 55 mg/dl and 114 mg/dl on two separate contour next one meters.The customer had no symptoms of hypoglycemia, however, he drank juice to level up his blood sugar level.There was no allegation of an adverse event.The customer was advised to return the test strips for evaluation.Replacement meter and test strips were sent to the customer.
 
Additional Manufacturer Narrative
The customer returned the suspected contour next one meter and contour next test strips from lot # 9dpec51d for evaluation.Since the returned bottle of test strips had only two strips left, in-house contour next test strips were also used for testing.Also, only one of the suspected contour next one meter was returned for evaluation.An in-house testing was performed using the returned meter with returned test strips, which gave satisfactory performance.Additionally, a device history record was reviewed for the suspected contour next one, which was not returned for evaluation meter and no manufacturing anomalies were found.

Brand Name
CONTOUR NEXT
Common Device Name
BLOOD GLUCOSE TEST STRIPS
Manufacturer (Section D)
ASCENSIA DIABETES CARE US INC.
100 summit lake drive
valhalla NY 10595
MDR Report Key9296421
Report Number1810909-2019-00488
Device Sequence Number1962211
Product Code NBW
UDI-Device Identifier10301937313100
UDI-Public10301937313100
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K160682
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 10/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date04/30/2021
Device Model Number7313
Device Catalogue Number7313
Device Lot Number9DPEC51D
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/20/2019
Initial Date Received by Manufacturer 10/11/2019
Supplement Date Received by Manufacturer11/20/2019
Initial Report FDA Received Date11/08/2019
Supplement Report FDA Received Date12/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age59 YR